Skip to main content
More Search Options
A member of our team will call you back within one business day.
Constipation (difficulty passing stool) is a common side effect of chemotherapy and radiation therapy. Constipation can be caused by the medications you are taking. It can also occur if you’re not getting enough exercise and nourishment. Fluids are important in managing constipation.
Water, prune juice, and warm drinks without caffeine are good choices.
Whole grains, fruit, and vegetables all can help prevent constipation.
Taking a short walk each day is a good way to start. Check with your doctor before starting an exercise program.
You have no bowel movement in three days or more, especially if you are taking vinca alkaloids.
You are vomiting.
You have pain in your abdomen.
Ask your doctor about the medications used to manage constipation. A stool softener or laxative may be prescribed. These can relieve constipation by helping you have a bowel movement. Do not take any over-the-counter product without asking your doctor first.